Four Year Old With Blood in Urine

Written by dad - 3 Comments

Over the past week or two, our four year old has told us that his “pee” looks funny. When we’ve gone into the bathroom to check, he’s been right. His urine has looked darker than normal, tending toward reddish-brown. Given that he wasn’t showing any other symptoms, we chalked it up to something he had eaten and decided to keep an eye on things.

Well… He recently, he came out of the bathroom and said “Daddy, my pee is bloody.” When I went in to check, I was surprised (and a bit disturbed) to see how red it was. I called my wife into the bathroom, and she concurred. It looked a lot like blood.

Fortunately, a quick phone call to the pediatrician was enough to put our minds at ease. As it turns out, one of the side effects of the antibiotic Omnicef (i.e., cefdinir) is discoloration of urine. Sure enough, he’s been taking Omnicef, and the color change is fully consistent with what the doctor has seen in other patients.

Phew. He’s been totally football-obsessed as of late, and we were starting to think that he’d gotten hurt rough-housing with his big brothers.

Published on June 22nd, 2009 - 3 Comments
Filed under: Health
digg this - stumble it - save to del.icio.us

Related articles...


Fatal error: Call to undefined function related_posts() in /home/raising4/public_html/wordpress/wp-content/themes/r4b_v4/single.php on line 72